Intrahepatic cholestasis and sicca complex after thiabendazole. Report of a case and review of the literature

Douglas Rex, Lawrence Lumeng, John Eble, Lois Rex

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

Thiabendazole is a relatively safe and effective agent with a wide range of activity against nematodes infesting the gastrointestinal tract. A 55-yr-old man developed prolonged jaundice and sicca complex after a course of thiabendazole therapy. Endoscopic retrograde cholangiopancreatography demonstrated normal biliary tree and pancreatic ducts. Liver biopsy was consistent with a drug-induced intrahepatic cholestatic reaction. The patient recovered completely from his liver injury, but the sicca complex persisted 1 yr after the drug was given. The literature on thiabendazole-induced cholestasis and its association with sicca complex is reviewed.

Original languageEnglish
Pages (from-to)718-721
Number of pages4
JournalGastroenterology
Volume85
Issue number3
StatePublished - 1983

Fingerprint

Thiabendazole
Intrahepatic Cholestasis
Endoscopic Retrograde Cholangiopancreatography
Pancreatic Ducts
Liver
Cholestasis
Biliary Tract
Jaundice
Pharmaceutical Preparations
Gastrointestinal Tract
Biopsy
Wounds and Injuries
Therapeutics

ASJC Scopus subject areas

  • Gastroenterology

Cite this

Intrahepatic cholestasis and sicca complex after thiabendazole. Report of a case and review of the literature. / Rex, Douglas; Lumeng, Lawrence; Eble, John; Rex, Lois.

In: Gastroenterology, Vol. 85, No. 3, 1983, p. 718-721.

Research output: Contribution to journalArticle

@article{04a50631b0dd44b3a03303a05b7b24c7,
title = "Intrahepatic cholestasis and sicca complex after thiabendazole. Report of a case and review of the literature",
abstract = "Thiabendazole is a relatively safe and effective agent with a wide range of activity against nematodes infesting the gastrointestinal tract. A 55-yr-old man developed prolonged jaundice and sicca complex after a course of thiabendazole therapy. Endoscopic retrograde cholangiopancreatography demonstrated normal biliary tree and pancreatic ducts. Liver biopsy was consistent with a drug-induced intrahepatic cholestatic reaction. The patient recovered completely from his liver injury, but the sicca complex persisted 1 yr after the drug was given. The literature on thiabendazole-induced cholestasis and its association with sicca complex is reviewed.",
author = "Douglas Rex and Lawrence Lumeng and John Eble and Lois Rex",
year = "1983",
language = "English",
volume = "85",
pages = "718--721",
journal = "Gastroenterology",
issn = "0016-5085",
publisher = "W.B. Saunders Ltd",
number = "3",

}

TY - JOUR

T1 - Intrahepatic cholestasis and sicca complex after thiabendazole. Report of a case and review of the literature

AU - Rex, Douglas

AU - Lumeng, Lawrence

AU - Eble, John

AU - Rex, Lois

PY - 1983

Y1 - 1983

N2 - Thiabendazole is a relatively safe and effective agent with a wide range of activity against nematodes infesting the gastrointestinal tract. A 55-yr-old man developed prolonged jaundice and sicca complex after a course of thiabendazole therapy. Endoscopic retrograde cholangiopancreatography demonstrated normal biliary tree and pancreatic ducts. Liver biopsy was consistent with a drug-induced intrahepatic cholestatic reaction. The patient recovered completely from his liver injury, but the sicca complex persisted 1 yr after the drug was given. The literature on thiabendazole-induced cholestasis and its association with sicca complex is reviewed.

AB - Thiabendazole is a relatively safe and effective agent with a wide range of activity against nematodes infesting the gastrointestinal tract. A 55-yr-old man developed prolonged jaundice and sicca complex after a course of thiabendazole therapy. Endoscopic retrograde cholangiopancreatography demonstrated normal biliary tree and pancreatic ducts. Liver biopsy was consistent with a drug-induced intrahepatic cholestatic reaction. The patient recovered completely from his liver injury, but the sicca complex persisted 1 yr after the drug was given. The literature on thiabendazole-induced cholestasis and its association with sicca complex is reviewed.

UR - http://www.scopus.com/inward/record.url?scp=0020528494&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0020528494&partnerID=8YFLogxK

M3 - Article

VL - 85

SP - 718

EP - 721

JO - Gastroenterology

JF - Gastroenterology

SN - 0016-5085

IS - 3

ER -